Headaches After Botox
- Posted on: Mar 18 2017
Botox has been widely used around the world for well over a decade. Since its development, men and women have more frequently turned to this injectable solution to resolve age-related concerns such as frown lines, worry lines, and crow’s feet. Side effects of Botox are typically very mild and short-lived, which makes this treatment more appealing than cosmetic surgery procedures such as a brow lift or eyelid lift. At the same time, there are some patients who respond more strongly to the drug, experiencing a noticeable headache that lingers.
The very idea of a persistent headache can pose a challenge for the person who wants to reduce facial concerns with Botox. We are here to answer questions and to provide care that meets your preferences. Headaches are relatively rare for this treatment. Most of the time, if the discomfort does occur, it is minor, and it lasts only a few hours.
It is ironic that the drug commonly used for the purpose of relaxing muscles could cause a sort of domino effect. Botox works by interrupting the interaction between proteins on nerves and target muscles. When tightened muscles are injected with small doses of the botulinum toxin, they cannot contract. This result makes botulinum toxin valuable both cosmetically and therapeutically, to treat problems ranging from overactive bladder to a chronically twitchy eyelid to lines and wrinkles. At the same time, it seems that, in some cases, the tension that is no longer present in treated muscles simply moves elsewhere – to the head or neck.
Headaches that occur after Botox treatment can be managed. If headaches linger, they tend to diminish as the drug is metabolized by the body naturally. If you develop a headache after your treatment, you may relieve discomfort with over-the-counter pain relieving medication for a few days. If, after this time, you continue to feel uncomfortable, contact your Botox provider. What can be done about this problem is that we can administer a lower dose at your next touch-up. The lower amount of relaxation may be the trick to keeping headaches at bay.
Posted in: Botox